Tennessee, 2007

Damaging Winds in Tennessee, June 29, 2007

June 29, 2007 · NWS OHX · 2 events in 2 counties and zones

Pulse type thunderstorms June 29, 2007 produced minor wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Pulse type thunderstorms June 29, 2007 produced minor wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 29, 1:44 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 29, 1:44 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT FRI JUN 29 2007

.DISCUSSION...
UPPER TROUGH OVER CNTRL/LOWER PLAINS EXPECTED TO BREAKUP THIS WEEKEND
WITH THE NRN HALF BEING PUSHED SEWD ACROSS THE MIDSTATE ACCOMPANIED
BY A SFC FRONT. SFC WINDS ARE BRIDGING ACROSS THE FRONT WITH ASSOCIATED
DRYING HOLDING OFF TIL SUN NGT/MON. SFC RIDGE OVER THE GREAT LAKES
PUSHES THE MOIST AIR A LITTLE FURTHER SOUTH ON MON NGT/TUE BEFORE
SLY FLOW RETURNS LATE TUE/TUE NGT.

THE CHANCE OF PRECIPITATION RETURNS TO THE FORECAST FOR THE 4TH OF
JULY AS MOISTURE CONTINUES TO INCREASE AND ANOTHER WEAK FRONT
APPROACHES FROM THE NORTHWEST. THE CHANCE OF RAIN CONTINUES THRU
WED NGT AND THU AS THE FRONT SWEEPS IN ON THU AM. DRY AIR PUSHES INTO
THE AREA ON FRI WITH THE GFS BRINGING IN A FAIRLY STRONG SFC RIDGE ON
SAT.

MOS POPS AND TEMPS SEEM REASONABLE WITH NO SGFNT DEVIATIONS PLANNED.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  86  67  87 /  30  40  30  20
CLARKSVILLE    65  86  65  85 /  30  40  40  20
CROSSVILLE     64  82  62  83 /  30  30  20  20
COLUMBIA       70  88  68  87 /  30  40  40  20
LAWRENCEBURG   70  89  69  87 /  30  40  40  20
WAVERLY        68  87  66  87 /  30  50  40  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM

In the hours before

Special weather statement, Jun 29, 2:03 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT FRI JUN 29 2007

TNZ028-292030-
WILSON-
303 PM CDT FRI JUN 29 2007

...STRONG THUNDERSTORMS MOVING NORTHWARD THROUGH WILSON COUNTY...

A COMPLEX OF STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH WILSON
COUNTY THROUGH 320 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE ALONG
WITH VERY HEAVY RAINFALL. IF TRAVELING...EXPECT REDUCED VISIBILITIES
DUE TO THE HEAVY RAINFALL.

21

The radar

The Nashville radar (KOHX), 30 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilson

When
June 29, 2:10 PM CST
Where
Wilson County, 10 mi S of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.075, -86.300

Several trees were blown down.

Thunderstorm Wind, Fentress

When
June 29, 4:44 PM CST to 4:45 PM CST
Where
Fentress County, Allardt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.380, -84.880

Trees were blown down on Baseline Road in Allardt.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34069, 34072.